Can you take ibuprofen with prednisone?
Question posted by aquanaut on 15 May 2014
Last updated on 5 December 2017 by Denise Cheatom
You should not take ibuprofen and prednisone together unless your doctor has told you to do so.
Together both drugs can irritate the gastric mucosa and may increase the risk of a stomach or duodenal ulcer developing.
Some doctors may combine a low dose of prednisone with ibuprofen, or any other non-steroidal anti-inflammatory drug, for a very short time but usually would consider adding a proton pump inhibitor (eg. Prilosec) to reduce the risk of developing an ulcer.
It is best to take prednisone and ibuprofen with a meal to help minimize gastric irritation.
There is a moderate drug interaction between ibuprofen and prednisone:
Whatever I take, and I have a lot of drugs, I always take natural greek yogurt every morning for breakfast, and if I have to take eg. prednisolone I always have a tablespoon before and afterwards. Never had any stomach problems.
Can I take Ibuprofen with Prednisone?
I gave my 14 yr old son ibproben for his fever and he is on a 5mg of prednisone for 5 days. I have read it will mess his stomach up and I don't want to do that so what can I give him to take the fever away that's ok to take with the prednisone
Acetaminophen (Tylenol) is safe to take while taking Prednisone. It is used to reduce fevers or as a pain reliever.
My doctor told me I have lupus 3 years ago.I have been on prednisone from that time until now.I am tired and weak everyday.What can I do to reduce the tiredness and weakness
Off topic, but in response to 3 years of Prednisone, I would think about starting a very slow taper to get off it and talk to your doctor (or a new one) about Low Dose Naltrexone. From what I have read, LDN has shown to have positive effects for Lupus and other immune disorders with mild to no side effects. I, personally, am very sensitive to Prednisone, so it made me really cringe to hear you've been on 3 years. Obviously others can tolerate much more than me, but it seems like a good idea to look for long term alternatives. I've just begun a LDN treatment for psoriasis, so I'm no expert, but deep into the personal research phase.
You shouldn’t take ibuprofen with prednisone unless your doctor has told you to do so. The two together increase the risk of a stomach or duodenal ulcer developing. Some doctors may combine a low dose of prednisone with ibuprofen or any other non-steroidal anti-inflammatory drug for a very short time but usually consider adding a proton pump inhibitor (eg. Prilosec) to reduce the risk of ulcer. It is best to take prednisone and ibuprofen with a meal to help minimize gastric irritation.
You don't need to take any ( NSAID'S ) with prednisone unless directed by your Doctor, it can cause a ulcer and other side effects.
No they will tear up your stomach, for one thing. You need to avoid it while on prednisone. They do the same thing. You don't need both.
Then why pay for a script if ibuprophen does the same. wouldn't there be less side effects when you stop. Prednisone is terribly when you stop especially with no taper down which you usually do not get if you only take it for a week.
Hey DAKMAK. You misunderstand. Prednisone is a steroid used for inflammation and depressing immune responses. Ibuprofen is a pain killer the is a non steroidal medication. Either one of these can really create stomach problems. Taking both together guarantees bad stomach problems. Both need to be taken with food to save the lining of your stomach. It says so in the bottles. Both are rarely given during the same time one is being treated and both have different jobs in the body,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.